Breast Cancer Expert Forum
Tamoxifen
About This Forum:

Questions posted in the Breast Cancer Forum are answered by medical professionals and experts. Topics include Breast Biopsy, Chemotherapy, Hormone Therapy, Lumps, Lumpectomy, Lymph node dissection, Lymphedema, Mammograms, Mastectomy, Radiation Therapy, Reconstruction, Self Breast Exam, and Surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Tamoxifen

I just had my Tamoxifen refilled and they put a new label on the bottle.  Certain Herbal products could alter the affect of this drug.  
I go to GNC and get Q10 and Cell Protector.  Now I'm afraid that
I should stop taking them.
can you clarify?
thanks so much!
Ann
Related Discussions
  • size of pennis (1 replies):
    I am 29 yrs old lean body and my penny is 4" during erec...[more]
  • cancer is this curable (11 replies):
    hello every one, my sister is suffering with this ova...[more]
  • Tamxifen (5 replies):
    I have been on Tamoxifen for almost three years. I am 42...[more]
  • good day (2 replies):
    my mom has a breast cancer she was taking herbals she al...[more]
  • Anna0 (3 replies):
    My husband has a cancerous tumor just inside his anus. T...[more]
Avatar n tn
Dear Ann, As more and more people are using various herbs and herbal products, we don't have alot of information about how and if these substances will interact with medications.  A good practice is to make sure to keep your doctor informed of any over the counter medications, herbal products or nutritional supplements so if there is some known interaction you can know to avoid it.  Another resource is to ask your pharmacist.  

In regard to tamoxifen herbal preparations such as black cohosh, or **** quai are to be avoided in estrogen-dependent tumors (this is because of some of the estrogen like properties noted in these products).

3 Comments
Blank
Avatar n tn
call your pharmacist and ask him/her exactly what herbals will affect it.
Blank
Avatar f tn
My pharmacist said do not take tamoxifen with grapefruit or calcium.  He said the calcium tends to bind up with it (and other drugs) and makes them less available for your body.
Blank
Avatar n tn
A related discussion, Herbal interaction with tamoxifen and calcium was started.
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank